Reactions 1704, p262 - 2 Jun 2018 Various toxicities: 10 case reports In a single-center, retrospective study of an 11 patients, 10 patients (4 women and 6 men) aged 37 66 years were described, who developed thrombotic thrombocytopenic purpura (TTP), posterior reversible encephalopathy syndrome (PRES), increased serum creatinine level, acute kidney injury (AKI) or neutropenia during treatment with ciclosporin, everolimus, prednisone or tacrolimus [routes, dosages and time to reactions onsets not stated; not all outcomes stated]. The patients underwent bilateral sequential lung transplantation (8 patients) or single lung transplantation (2 patients) for interstitial lung disease, chronic obstructive pulmonary disease, graft-versus-host disease or idiopathic pulmonary fibrosis. The patient’s baseline immunosuppressive regimen included basiliximab (n=2) or alemtuzumab (n=8) induction along with tacrolimus, ciclosporin, everolimus, prednisone, mycophenolate, mycophenolate mofetil or hydrocortisone. The treatment with standard prophylaxis regimen was also initiated, which included unspecified mold- active triazole antifungals, valganciclovir for prevention of cytomegalovirus and cotrimoxazole for pneumocystis prophylaxis. Eventually, the patients developed PRES due to tacrolimus (n=1), TTP due to tacrolimus and ciclosporin (n=1), TTP and PRES due to tacrolimus and ciclosporin (n=1), TTP due to tacrolimus (n=1), PRES due to ciclosporin (n=2), TTP due to ciclosporin (n=1), increased serum creatinine due to ciclosporin (n=1), acute kidney injury due to tacrolimus (n=1) and neutropenia due to tacrolimus, everolimus and prednisone (n=1). The patients were treated with belatacept. Treatment with tacrolimus was continued in one patient and with ciclosporin continued in one patient. Subsequently, PRES improved (n=2), TTP improved (n=1), PRES and TTP resolved (n=1), acute kidney injury resolved (n=1), while outcome for remaining ADRs not stated. Author comment: "[Calcineurin inhibitors] are associated with severe adverse effects . . . One such condition is thrombotic thrombocytopenic purpura (TTP) . . . Another concern with CNI-based [immunosuppressive regimens] is posterior reversible encephalopathy syndrome (PRES)". "[Calcineurin inhibitor]-related adverse effects including renal dysfunction and hypertension." He failed several [immunosuppressive regimens] due to persistent neutropenia". * Out of 11 patients, ADRs reported only for 10 patient. Iasella CJ, et al. Maintenance Belatacept-Based Immunosuppression in Lung Transplantation Recipients Who Failed Calcineurin Inhibitors. Transplantation 102: 171-177, No. 1, Jan 2018. Available from: URL: http://doi.org/10.1097/ TP.0000000000001873 - USA 803323595 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704
Reactions Weekly – Springer Journals
Published: Jun 2, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
All the latest content is available, no embargo periods.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud